Alert archive / Texas / Special Weather Statements in 2016
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Nov 2, 2016, 6:21 PM CDT for Foard County, Hardeman County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 2, 2016, 6:21 PM CDT (23:21 UTC)
- Expired
- Nov 2, 2016, 7:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Norman, OK
Counties Foard County, TX, Hardeman County, TX
The radar
The Altus AFB radar (KFDR), 88 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.4 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2295 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
542
WWUS84 KOUN 022321
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
621 PM CDT WED NOV 2 2016
OKZ036-TXZ083>085-087-030015-
JACKSON OK-WILBARGER TX-KNOX TX-HARDEMAN TX-FOARD TX-
621 PM CDT WED NOV 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL JACKSON...WEST
CENTRAL WILBARGER...NORTHERN KNOX...HARDEMAN AND FOARD COUNTIES UNTIL
715 PM CDT...
AT 619 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
10 MILES SOUTH OF GOODLETT TO 14 MILES WEST OF CROWELL TO 13 MILES
SOUTHEAST OF CHALK...MOVING NORTHEAST AT 20 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
QUANAH...CROWELL...CHILLICOTHE...TRUSCOTT...GOODLETT...THALIA...
MARGARET...GILLILAND...MEDICINE MOUND...LAZARE...RAYLAND AND COPPER
BREAKS STATE PARK.
LAT...LON 3423 10005 3424 10001 3423 10000 3431 10000
3446 9948 3404 9943 3375 9951 3368 9999
3383 10000 3384 10005
TIME...MOT...LOC 2319Z 243DEG 17KT 3419 9995 3396 9998 3376 10005
$$
KURTZWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Nov 2, 3:39 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Nov 2, 3:39 PM CDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Norman OK 339 PM CDT Wed Nov 2 2016 .DISCUSSION... Primary forecast concern is focused on increasing precipitation chances late this afternoon into the overnight hours. Currently, it's fairly uncomfortable for early November, 02/20z surface observations reveal dew points well into the mid to upper 60s along with temperatures in the low 80s ahead of the surface boundary that continues to slowly push eastward off the panhandles. In response, ML CAPE values across the region are near 2000 to 2500 J/Kg. Earlier, around 19z, a few radar returns cropped up in far southern Oklahoma, most likely driven by some pre-frontal isentropic ascent around 305 to 310 K. Will likely see similar isolated activity through the afternoon ahead of the front. Deep layer shear across the region is relatively weak to modest, about 20 to 25 kts, this is in part to weak 700mb flow aloft. However, HRRR soundings from KFDR and KCDS reveal MLCAPE values approaching 3000 J/Kg through 03/00z, along with steepening mid-level lapse rates of 6.5 to 7.5 C/Km. This is more than enough to result in rapid updraft growth along the frontal boundary through this evening. In response, scattered to isolated strong to severe storms are possible, capable of severe hail, up to half dollars, and 60 to 70 mph wind gusts. Of additional concern, into the evening and overnight, will be locally heavy rainfall. 02/12z sounding from KOUN came back with 1.35 inches of precipitable water this morning, which is well above the 90th percentile for climatology. Through 02/20z, a few updrafts have finally gone west of Childress just off the Llano Estacado. The last few runs of the HRRR and the NMM HiRes WRF have done fairly well with the initiation in West Texas this afternoon. Expect this activity to gradually grow upstream along the surface boundary eastward through the late afternoon to early evening hours. Into the evening, some additional isolated storms may go up along the frontal boundary late this evening and overnight as it pushes eastward, into central Oklahoma, from southwestern Oklahoma to the OKC metro and as far north as Ponca City. With respect to rainfall, the heaviest rainfall will develop across southern Oklahoma and western north Texas. Amounts will range from a half inch in south central Oklahoma to just over an inch in far western north Texas. 7 day rainfall amounts are basically zero across this area, with a few locations receiving under a trace to a 10th over that time period. Therefore, widespread flooding issues are not anticipated, but locally heavy rainfall in the right locations, could result in brief flooding of usual suspect areas. For tomorrow into the weekend, expect relatively dry conditions through Friday as brief ridging over the southern half of the plains keeps the approaching western 500mb low parked over the desert southwest. Into the weekend, rain chances return, primarily late on Saturday into Sunday, with lingering chances through Tuesday as a slow evolving 500mb trough lumbers eastward across the central U.S. Temperatures during this period will be cooler, but still a few degrees above normal for the time of year, with highs in the upper 60s to lower 70s each day. Kurtz && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 59 71 51 72 / 60 10 0 0 Hobart OK 59 71 52 70 / 50 10 0 0 Wichita Falls TX 63 71 56 70 / 60 30 10 10 Gage OK 50 72 42 73 / 20 10 0 0 Ponca City OK 58 71 46 73 / 40 10 0 0 Durant OK 66 78 59 76 / 60 20 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 25/04
Hazardous weather outlook, Nov 2, 3:50 PM CDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 350 PM CDT WED NOV 2 2016 OKZ004>048-050>052-TXZ083>090-031200- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 350 PM CDT WED NOV 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... STRONG AND A FEW SEVERE THUNDERSTORMS ARE POSSIBLE AFTER 4 PM NEAR AND SOUTH OF A COLD FRONT THAT WILL PASS OVER THE REGION. DAMAGING WIND UP TO 65 MPH...HAIL UP TO THE SIZE OF HALF DOLLARS...AND FREQUENT LIGHTNING ARE POSSIBLE WITH A FEW STORMS. VERY HEAVY RAIN AND INTENSE LIGHTNING WILL ALSO BE SEEN WITH THE STRONGER STORMS. STORMS ARE EXPECTED TO BE MOST NUMEROUS ACROSS SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS. .HEAVY RAIN AND FLOODING... MANY OF THE STORMS WILL MOVE SLOWLY AND WILL BE CAPABLE OF PRODUCING HEAVY RAIN THAT COULD PRODUCE SEVERAL INCHES OF RAIN IN A SHORT AMOUNT OF TIME. THIS COULD LEAD TO LOCALIZED FLOODING AND FLASH FLOODING THROUGH THIS EVENING. AGAIN...THE GREATEST COVERAGE OF STORMS AND INCREASE HEAVY RAIN POTENTIAL WILL BE OVER SOUTHWEST OKLAHOMA AND PARTS OF NORTHERN TEXAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... .THUNDERSTORMS... THERE WILL BE A CHANCE OF THUNDERSTORMS SATURDAY THROUGH TUESDAY ACROSS PARTS OF OKLAHOMA AND NORTH TEXAS. SEVERE STORMS ARE UNLIKELY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. MBS/EM/11
In the hours before
Special weather statement, Nov 2, 4:37 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
437 PM CDT WED NOV 2 2016
OKZ033-036-TXZ083-022200-
HARMON OK-JACKSON OK-HARDEMAN TX-
437 PM CDT WED NOV 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HARMON...SOUTHWESTERN
JACKSON AND NORTHWESTERN HARDEMAN COUNTIES UNTIL 500 PM CDT...
AT 434 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
CHILDRESS...MOVING EAST AT 25 MPH.
IF THE STORM MAINTAINS INTENSITY... HAZARDS MAY INCLUDE...
HAIL UP TO THE SIZE OF QUARTERS...
WIND GUSTS TO 60 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A WARNING
IS ISSUED OR IF STORMS THREATEN YOU.
&&
LAT...LON 3473 10000 3480 9986 3465 9974 3442 9974
3432 10000
TIME...MOT...LOC 2134Z 249DEG 21KT 3449 10023
KURTZLocal storm report, Nov 2, 5:53 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
553 PM CDT WED NOV 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND GST 3 W GOULD 34.67N 99.83W
11/02/2016 M57 MPH HARMON OK MESONET
&&
OUNSpecial weather statement, Nov 2, 5:54 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
554 PM CDT WED NOV 2 2016
OKZ033-034-036-TXZ083-022330-
HARMON OK-GREER OK-JACKSON OK-HARDEMAN TX-
554 PM CDT WED NOV 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR HARMON...CENTRAL GREER...
SOUTHWESTERN JACKSON AND NORTHWESTERN HARDEMAN COUNTIES UNTIL 630 PM
CDT...
AT 553 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
4 MILES SOUTH OF VINSON TO 8 MILES NORTHEAST OF HOLLIS TO 4 MILES
SOUTH OF GOULD TO 6 MILES NORTH OF GOODLETT...MOVING NORTHEAST AT 20
MPH.
HAZARDS INCLUDE...
WIND GUSTS OVER 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
MANGUM...HOLLIS...ELDORADO...GOULD...DUKE...VINSON...GOODLETT...
MCQUEEN...MADGE AND MCKNIGHT.
LAT...LON 3454 9990 3468 9990 3491 9997 3503 9981
3503 9979 3505 9978 3512 9969 3512 9967
3494 9948 3475 9947 3444 9956 3431 9997
TIME...MOT...LOC 2253Z 229DEG 17KT 3484 9985 3475 9978 3460 9979 3443
9988
KURTZSpecial weather statement, Nov 2, 6:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
621 PM CDT WED NOV 2 2016
OKZ036-TXZ083>085-087-030015-
JACKSON OK-WILBARGER TX-KNOX TX-HARDEMAN TX-FOARD TX-
621 PM CDT WED NOV 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL JACKSON...WEST
CENTRAL WILBARGER...NORTHERN KNOX...HARDEMAN AND FOARD COUNTIES UNTIL
715 PM CDT...
AT 619 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
10 MILES SOUTH OF GOODLETT TO 14 MILES WEST OF CROWELL TO 13 MILES
SOUTHEAST OF CHALK...MOVING NORTHEAST AT 20 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
QUANAH...CROWELL...CHILLICOTHE...TRUSCOTT...GOODLETT...THALIA...
MARGARET...GILLILAND...MEDICINE MOUND...LAZARE...RAYLAND AND COPPER
BREAKS STATE PARK.
LAT...LON 3423 10005 3424 10001 3423 10000 3431 10000
3446 9948 3404 9943 3375 9951 3368 9999
3383 10000 3384 10005
TIME...MOT...LOC 2319Z 243DEG 17KT 3419 9995 3396 9998 3376 10005
KURTZThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 4:37 PM CDT | Special Weather Statement | OUN | Harmon | 23 min |
| Nov 2, 5:01 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 59 min |
| Nov 2, 5:54 PM CDT | Special Weather Statement | OUN | Greer, Harmon | 36 min |
| Nov 2, 6:32 PM CDT | Special Weather Statement | OUN | Greer, Jackson | 58 min |
Nearby
Special Weather Statements in Texas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.